Format

Send to

Choose Destination
Int J Cardiol. 2006 Jan 13;106(2):262-3.

Cusp tear in bicuspid aortic valve possibly caused by phentermine.

Author information

1
Cardiac Ultrasound Laboratory, VBK508 Massachusetts General Hospital, Harvard Medical School, Boston, 02114, USA. cyosefy@partners.org

Abstract

A 28 year old woman underwent echocardiography following an incidental finding of a diastolic murmur. She has been taking phentermine for weight reduction for 8 months. Trans-esophageal echocardiography revealed a tear of the posterior cusp of the aortic valve causing severe regurgitation. Phentermine is known to cause valvular disease with prolonged use, but aortic valve rupture was not previously reported as a complication of phentermine valvulopathy.

PMID:
16321702
DOI:
10.1016/j.ijcard.2004.12.075
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center